I just picked up my prescriptions from the pharmacy (unfortunately, I didn't check them prior to droping them off). I was to begin my taper this fill per our last appointment. So the prescription should have been for 12 50mcg fentanyl changed every 60 hours. Instead it was for 10 75mcg fentanyl changed every 75 hours. He included the clondine for withdrawals. But this isn't what we agreed upon. Now here is the other part, my doctor only is available on Mondays and Fridays to write new prescriptions and I have to start the new one before Friday. So I know I need to call but what should I say? I am confused? Any help is appreciated!!
I don't know really. If you are really supposed to begin tapering down on the patches then it should be 1 every 72 hours/3days. If you do that then it would be 10 patches per 30 days. I would just stick with that and then see what he wants you to do next month. I would check and verify your script the next time you are getting ready to leave the office. I hope that you are able to taper down successfully without too many withdrawals.
Hey, u poor thing, talk about being dragged from pillar 2 post. 1st up, u r totally within ur rights 2 ring the surgery & tell them that this not what u agreed on - as u discussed it with him during ur appointment, he should have made notes. This would be the 1st thing I'd try. The 2nd is 2 try things as he's prescribed, which is not ideal, I guess. If u do experience withdrawals, call & tell them - especially if u have spasms as this puts ur fusion @ risk. U could go so far as 2 ask him, or the nurse if that's who u get, if they won't treat ur wihdrawal spasms then u want them 2 take responsibility legally if something goes wrong. It's a desperate play & one I'd only consider in an emergency but equally, I would do what I had 2 do 2 protect my body - especially considering ur fusion.
I'm so sorry ur going through this, whatever happens, I wish u luck. Maybe thingswill be ok, I hope so.
I always check my prescriptions before I leave, always! It seems there is always some sort of mistake with a start date or a quantity. It drives me crazy. I am sorry this happened to you to, but you will defintley check it next time. That is a big drop and I hope it all goes okay for you.
All the best, SS
Instead it was for 10 75mcg fentanyl changed every 75 hours.
Is "75" a typo? Shouldn't it be "72"? A couple of hours isn't a big deal, but just thought I'd ask.
Re: your issue, I would call the Doc's office and tell them the problem. They have a way to reach the Doc and he may even be in for paper work & etc....He may only see patients on Mon and Fri, but he probably does other medical things Tues-Thurs.
If the office can't reach him, I would just start the 75 and and wait till Friday to be told what to do. Being off a couple of days won't be that big of deal in the grand scheme of things....At least it's too much and not too little. It may be a blessing that you have these extra patches anyway....As I posted in your prior thread, he's tapering you much too fast. He may ask you to bring in the 75s to have them destroyed...So, be prepared for that as a possibility.
Thanks everyone. I went ahead and put on my new patch otherwise I would have gone through withdrawal. I will not go to 3 days not when we had an agreement to do something different. So I am calling this morning. My doctor works out of different offices Tues-Thurs so he won't be able to write a new prescription until Friday. My next question is this...Will I be able to fill 50 mcg on Friday or will I have issue with insurance? Also, I guess I am just out the $50!!! That just stinks!!!
Well I called and they apologized and admitted that it was their fault. They decided that they will delay my tapering by a month. This really irks me because he was the one that was so concerned with how long I would be on the 75's after the surgery and wouldn't okay the slower taper utilizing the 12.5 patch in between and now this. I know mistakes happen but when I called I asked for the 50's and it was in the notes so it shouldn't have happened. Oh well I guess this will give me ample time to get 100% off of Norco's. Okay, I am off now...thanks for all of your help and if anyone wants to offer words of comfort, I am up for it
Hello Onyxgates....I'm glad it's gonna work out for you.
Maybe you can use this to your advantage....I'd tell the Doc that you've done lots of research and you've come to realize that Fentanyl is the strongest pain med available and can be one of the toughest to withdraw from. Given how long you've been on it....Especially adding in the screw up that will now add a month...I would really push for the 12.5s to be added to each step down dose.
I ask him straight up "what's the hangup"??? You're titrating down in a prudent manner. You haven't shown any abuse tendencies, and you are a responsible patient. Additionally, you deserve to be treated with compassion and respect. Yes, adding the 12.5s would add a little bit of time, but you'd be tapering at a much more reasonable level and wouldn't be nearly as difficult.
You will feel a 12.5 drop at each stage, but it would be very moderate and not cause many issues, if any. However, dropping by 25 is a different story. I don't mean to scare you but rather, try to help you. I'd be tempted to tell him that if he's gonna drop you that much, then lets go ahead and just get it over with and drop even faster. Why prolong the suffering? That's just my opinion.
If you're not going to be a regular CP patient with this guy moving forward, I'd put my foot down...What do you have to lose? So what if he gets a tad upset? Please trust me when I say that your taper is too big a jump at each stage.
If you are going to be dropping by 25mcg each stage then I would also ask for some type of benzodiazepine like xanax, ativan, or klonopin which will help with the withdrawal symptoms along with some Immodium(OTC) to counteract any bowel problems. I have also heard that Benadryl is also helpful with withdrawal symptoms. You might want to check over on the Addiction & Recovery board because they know alot about the best things to do when withdrawing from medications. I am not saying you are an addict, it's just they have alot of good advice over there and many are recovering addicts(like me) so don't let them scare you.